MAUDE Adverse Event Report: ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number M8557
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported to the sales rep by the surgeon who reported the needle popped off the suture with minimal tension x 5 strands.Opened new package.Affected product was discarded per staff.There was no patient consequence reported.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h3 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a closed package labeled m8557 product code, lot number 108pld, expiration date 2030-04-30.The image is not clear to determine the failure mode or the reported condition.As the device was not returned, an analysis investigation could not be performed.Based on the photo review, the event reported is not confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.H6.Investigation findings: c22 ¿ photo investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PROLENE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24926110
Report Number2210968-2026-04194
Device Sequence Number17497088
Product Code GAW
UDI-Device Identifier10705031045736
UDI-Public(01)10705031045736(17)300430(10)108PLD
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM8557
Device Lot Number108PLD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown